MAUDE Adverse Event Report: SYNTHES BALSTHAL TI MULTI VECTOR DISTRACTOR ASSEMBLY/RIGHT WITH 35MM ARMS; SCREW FIXATION INTRAOSSEOUS

SYNTHES BALSTHAL TI MULTI VECTOR DISTRACTOR ASSEMBLY/RIGHT WITH 35MM ARMS; SCREW FIXATION INTRAOSSEOUS
Catalog Number 487.966
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient information not available for reporting.Unknown if device was implanted on (b)(6) 2017.Not explanted.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device history records review was conducted.The report indicates that the: manufacturing location: part: 487.966, lot: l179386, manufacturing location: (b)(4), manufacturing date: 24.Oct.2016.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that the surgeon had difficulty to extend the reported device during a mandibular extension surgery on (b)(6) 2017.The surgeon confirmed the extension length indicator showed 1 mm.However, the extended actual measured length was 5 mm.The surgeon commented that the surgery was somehow completed.The customer understood how the device works and how to use it for the upcoming surgeries, so the device will not be returned for investigation.There was no surgical delay and there was no adverse consequence to the patient.No further information was provided by hospital.This complaint involves 1 part.This report is 1 of 1 for (b)(4).

Brand Name
TI MULTI VECTOR DISTRACTOR ASSEMBLY/RIGHT WITH 35MM ARMS
Common Device Name
SCREW FIXATION INTRAOSSEOUS
Manufacturer (Section D)
SYNTHES BALSTHAL
dornacherstrasse 20
balsthal CH471 0
SZ  CH4710
MDR Report Key6635690
Report Number3009450863-2017-10016
Device Sequence Number16146108
Product Code DZL
UDI-Device Identifier10887587055848
UDI-Public(01)10887587055848(10)L179386
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981362
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number487.966
Device Lot NumberL179386
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date06/12/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;